MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH¿ II; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH¿ II
Medical Device Problem Codes Positioning Failure (1158); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-4501 meniscal cinch ii, batch 15274474, was received for investigation.Visual inspection revealed that the anchors and sutures were tangled at the cannula tip.Evaluation of the sutures and anchors revealed frayed sutures and a bent anchor.It was noted that the pushrod inside the molded handle was bent, damaging the handle's internal deployment system.Upon taking the depth stop out of the cannulated shaft, it was noted that the cannulated shaft was bent at the distal end of the tip.A functional test was not performed because the device was severely damaged.The most likely cause of the reported and observed device failure is user error, including the application of excessive side-loaded force, prying or levering of the device, incorrect surgical technique, and excessive manual force during deployment.Directions for use dfu-0156-eo at revision 1.Suture retention devices g.Precautions: 1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.3.The depth stop should be used to avoid piercing structures peripheral to the capsule.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.8.Meniscal cinch ii and softstitch devices only: do not advance the implant beyond the tip of the cannula before penetrating the meniscus.9.Meniscal cinch device only: do not pull the trocar back into the cannula after it has been advanced as this could prematurely deploy the implant.10.Meniscal cinch device only: if resistance is felt during implant deployment, advance trocar to depth stop and rotate trocars back and forth with controlled pressure.This is to avoid damaging implants.12.Meniscal cinch and softstitch devices only: do not trap external suture against handle.Meniscal cinch device only: to avoid premature tension to construct do not pull external suture before releasing trocar #2.According to the surgical technique.Meniscal cinch ii technique.4a.Advance the button completely to deploy the first implant.4b.Retract the button until it locks in place flush with the adjacent button.5.Advance the second implant into the needle tip by pushing the second button forward to the raised indicator.Note: rotating the needle slot away from the first implant and penetrating the meniscus can sever the suture.6a.Advance the needle through the meniscus by pushing the entire handpiece forward until the desired depth is reached.Advance the button past the indicator to the end point to deploy the second implant.6b.Retract the button until it locks in place flush with the adjacent button.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3rd dec 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-4501, meniscal cinch¿ ii, the first implant fixed successfully but when setting the second implant, the button could not be retrieved.The suture was stuck as well.This was detected during an open reduction and internal fixation of tibial fractures with plates surgery on (b)(6) 2025.The procedure was completed successfully by using another new ar-4501.There were no patient harm and no secondary procedure needed.

Brand Name
MENISCAL CINCH¿ II
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23881366
Report Number1220246-2025-05784
Device Sequence Number11930026
Product Code GAT
UDI-Device Identifier00888867299139
UDI-Public(01)00888867299139(11)240617(17)290531(10)15274474
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH¿ II
Device Catalogue NumberAR-4501
Device Lot Number15274474
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown